MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888); Embolism/Embolus (4438)
Date of Event 02/17/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Only the patient's year of birth was reported, thus only the year of the reported birthdate (1979) is valid.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the a patient who underwent a mechanical thrombectomy in which a solitaire stent retriever was used on (b)(6) 2023 declined and had fatal outcome at 112-days post-procedure on (b)(6) 2023.There was no reported device malfunction/deficiency or intra-operative issues.The patient death was noted to have a causal relationship with the patient disease under study/index stroke and possibly and underlying condition.Assessment of the event concluded that the event was due to the patient index condition, not related to the procedure or the solitaire.Therefore, the event did not meet the definition of a complaint.Additional information received reported the patient underwent thrombectomy to treat an internal carotid artery occlusive cerebral infarction.Postoperative mri revealed massive cerebral infarction on the right side.Dehydration, intracranial pressure lowering, and mild hypothermia were performed however the disease progressed and the patient's family agreed to discharge.The patient died due to massive cerebral infarction on (b)(6) 2023.The assessment remains that the event had a causal relationship to the patient disease under study/index stroke and no related to the procedure or medtronic devices, thus the event remains non-complaint.Additional information was received that diagnostic imaging (ct) result was cerebral infarction, abnormal change of right frontal bone that was clinically significant.Magnetic resonance angiography (mra) result was multiple intracranial cerebral infarction that was clinically significant.It was reported that the event was not related to the procedure or the device, thus remains anon-complaint.Additional information received noted that study sponsor assessment of the event was updated and concluded: "diagnostic imaging results showed post-procedure multiple infarction / frontal lobe infarction - possible related to index procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the patient's underlying medical conditions include atrial flutter or fibrillation, diabetes mellitus, hypertension, myocardial or coronary artery disease.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that brain mri imaging performed post-procedure on (b)(6) 2023 showed intraventricular hemo rrhage (ivh).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that there was a potential complaint of distal embolization in the same treated vascular territory during procedure to right mca-1 for which second pass was performed.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received that the nihss score was updated to 18.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the event was assessed as possibly related to the disease under study and the nihss score was updated to 13.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17238510
Report Number2029214-2023-00988
Device Sequence Number7206709
Product Code NRY
UDI-Device Identifier00847536034761
UDI-Public00847536034761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberSFR3-4-40-10
Device Catalogue NumberSFR3-4-40-10
Device Lot NumberB449803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer06/29/2023
07/05/2023
07/17/2023
08/16/2023
09/20/2023
01/31/2024
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/03/2023
07/11/2023
08/15/2023
09/15/2023
09/21/2023
02/27/2024
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Other;
Patient Age73 YR
Patient SexMale